Lightning, Kent
- When
- June 28, 2:00 PM EST
- Where
- Kent County, Galena
- Injuries
- 3 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.330, -75.880
Three farm workers were struck and injured by lightning in Galena. They were entering a van at a nursery as the lightning struck.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Three farm workers were struck and injured by lightning in Galena. They were entering a van at a nursery as the lightning struck. All three were taken to the hospital, but only one person was seriously injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 10:52 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1152 AM EDT THU JUN 28 2007
.SYNOPSIS...
A STRONG COLD FRONT MOVING INTO UPSTATE NEW YORK LATE THIS MORNING
WILL MOVE SOUTHEASTWARD TODAY AND DROP SLOWLY THROUGH MOST OF OUR
AREA BY LATE TONIGHT. A COOLER AIR MASS BEHIND THE FRONT WILL
DISPLACE THE OPPRESSIVELY HOT AND HUMID ONE CURRENTLY OVER OUR AREA.
THE FRONT WILL STALL OVER THE MID ATLANTIC REGION FRIDAY, UNTIL
STRONG HIGH PRESSURE BUILDS SOUTHEASTWARD OUT OF CENTRAL CANADA AND
PUSHES THE FRONT FURTHER SOUTHEAST SATURDAY. THE HIGH WILL BUILD
OVER OUR AREA SUNDAY AND DOMINATE OUR WEATHER THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINLY MID LEVEL CLOUDS HAVE BEEN INVADING FROM THE WEST AND, TO
SOME DEGREE, ERODING AS THEY HAVE DONE SO. THEY HAVE PUT SOMETHING
OF A BREAK ON TEMPERATURES, MAINLY BUT NOT EXCLUSIVELY OVER THE
WESTERN ZONES. IF THEY CONTINUE TO INVADE AND THICKEN, THEN WE MAY
ULTIMATELY PULL THE PLUG ON THE HEAT WARNING FOR TODAY. HOWEVER,
BECAUSE OF THE AFOREMENTIONED THINNING, WERE NOT CERTAIN OF THAT.
WE HAVE LOWERED THE MAX TEMPS OVER THE WRN ZONES A BIT, BUT FOR NOW
WE BASICALLY MAINTAIN TEMPS ELSEWHERE. WE MAINTAIN THE DEWPOINTS,
AND SO WE MAINTAIN THE WARNING.
RADAR IS SHOWING SCATTERED ACTIVITY OVER LOWER TIER NY STATE AND
PARTS OF PA LATE THIS MORNING. IT IS JUST SHOWER ACTIVITY AT THIS
POINT. LAPS CAPES ARE NOT AS HIGH AS THEY WERE YESTERDAY AT THIS
TIME, BUT THEY ARE IN EXCESS OF 1000 J/KG OVER MOST OF THE AREA.
THEY WILL RISE OVER THE COURSE OF THE DAY.
SOME NOT VERY COHERENT JET MAXES IN THE UPPER JET, A MODEST SHORT
WAVE APPROACHING FROM THE CENTRAL GREAT LAKES REGION, AND A SINKING
SFC COLD FRONT MAKE UP THE FORCING MECHANISMS. THERE IS DECENT
MOISTURE AVAILABLE WITH PWATER VALUES ABOVE 1.5 INCHES. THERE IS
SOME DIRECTIONAL SHEAR IN THE LOWEST LAYER, AFTER WHICH THE FLOW
BECOMES MORE UNIDIRECTIONAL, AND THERE IS MODEST SPEED SHEAR THAT
GETS SOMEWHAT STRONGER WHEN ONE REACHES THE MID LEVELS. SPC MAINTAINS
US IN A SLIGHT RISK. WITH WB0 VALUES ABOVE 13K FT, THE MAIN RISK IS
WIND DAMAGE. THE MEAN FLOW IS NOT PARALLEL TO THE FRONT, AND THE
ANTICIPATED ACTIVITY LOOKS TO BE PROGRESSIVE ENOUGH, SO WE WONT BE
ISSUING A FLOOD WATCH, BUT THERE ABSOLUTELY COULD BE LOCAL FLOODING
ISSUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE COLD FRONT WILL DROP SLOWLY ACROSS OUR AREA TONIGHT. SHOWERS
AND THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST LATE
TONIGHT INTO FRIDAY, BUT MAY LINGER OVER OUR EXTREME SOUTHERN
AREAS INTO FRIDAY NIGHT IN A DIURNALLY-DRIVEN FASHION. SEE THE
HYDROLOGY SECTION BELOW FOR SOME THOUGHTS ON CONVECTIVE
PRECIPITATION TONIGHT.
GFS MOS GUIDANCE HAS BEEN WORKING WELL LATELY, SO IT WAS DECIDED TO
RIDE THAT HORSE TO THE FINISH LINE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ESSENTIALLY, NO CHANGES WERE MADE TO THE LONG TERM GRIDS. EXCEPT
FOR THE STALLED FRONT JUST SOUTH OF THE AREA POSSIBLY PRODUCING
SOME CONVECTION AND AFFECTING OUR FAR SOUTHERN ZONES INTO SATURDAY
MORNING, BENIGN WEATHER IS EXPECTED AS HIGH PRESSURE PUSHES DOWN
FROM THE NORTHWEST AND INFLUENCES OUR WEATHER THROUGH MOST OF THE
PERIOD. IT WILL BE GENERALLY FAIR AND DRY OVER THE WEEKEND AND
INTO THE EARLY PART OF NEXT WEEK, WITH NEAR SEASONABLE
TEMPERATURES. WARMER AND MORE HUMID AIR WILL MOVE BACK IN
WEDNESDAY, ALONG WITH THE THREAT OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VSBYS MAINLY HAVE RISEN TO VFR LATE THIS MORNING. WE HAVE MAINTAINED
THE FORECAST FOR CONVECTIVE ACTIVITY BEGINNING LATER THIS AFTERNOON.
THEY REFLECT THE FACT THAT WE ARE UNDER A SLIGHT RISK OF SVR WX.
THE FRONT IS SLOWLY GOING TO SAG SOUTH TONIGHT STILL WITH A BAND OF
HEAVY SHOWERS RUNNING ALONG IT AND LOWERING CIGS TO MVFR/IFR FOR A
TIME IN THE HEAVIER ONES. HIGH PRESSURE WILL BUILD ACROSS MUCH OF
THE REGION EXCEPT FOR THE SOUTHERN PARTS WHERE THE FRONT WILL HANG
UP OVER THE DELMARVA FOR THE WEEKEND. OUR WEATHER SHOULD CONTINUE TO
IMPROVE FROM NORTH TO SOUTH INTO SUNDAY. THE HIGH WILL INFLUENCE THE
WEATHER INTO TUESDAY THEN A LOW PRESSURE WILL MOVE WEST TO EAST
ACROSS THE GREAT LAKES WITH A WARM FRONT EXTENDING SOUTHEAST WITH
SOME SHOWERS WITH IT TUESDAY NIGHT INTO WEDNESDAY.
&&
.MARINE...
BERMUDA HIGH WILL GRADUALLY GIVE WAY TO A COLD FRONT PUSHING DOWN
FROM NEW YORK STATE. UNTIL THEN, THE WINDS WILL BE SOUTH TO
SOUTHWEST AND KEEP THE SEAS UP AROUND 4 FT WITH PERIODS LESS THAN
7 SECONDS. THERE WILL BE A REPEAT OF THE HEAVY SHOWERS AND
THUNDERSTORMS TOWARD THE LATE AFTERNOON AND EVENING HOURS, AND WILL
CONTINUE OVERNIGHT THURSDAY INTO FRIDAY MORNING. THE AREA IS IN A
THREAT FOR SEVERE THUNDERSTORMS TODAY AND TODAYS ACTIVITY IS LIKELY
TO BE MORE WIDESPREAD THAN WEDNESDAYS.
MAKE SURE TO CHECK THE WEATHER BEFORE GOING OFFSHORE TODAY. THE
FRONT WILL SLOWLY PUSH SOUTH TODAY AND THROUGH MUCH OF THE
COASTAL WATERS BY FRIDAY MORNING THEN SLOW DOWN OVER SOUTHERN
DELAWARE UNTIL FRIDAY EVENING. THE SURFACE WINDS WILL FINALLY BREAK
AWAY FROM THE SOUTHWEST DIRECTION OF THE PAST FEW DAYS AND BECOME
LIGHT NORTHEAST FRIDAY AFTERNOON. A GENTLE NORTHWEST FLOW WILL
DEVELOP LATE SATURDAY INTO SUNDAY AND MONDAY.
JUNE 24 THROUGH 30 IS LIGHTNING SAFETY WEEK. IF YOU GO TO OUR WEB
SITE AT WWW.WEATHER.GOV/PHI YOU CAN CLICK ON LIGHTNING SAFETY
AWARENESS WEEK AND SCROLL DOWN TO LIGHTNING SAFETY OUTDOORS AND SEE
THE SAFETY RULES FOR ON THE WATER.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS/SHORT TERM/HYDROLOGY...
NEAR TERM...DELISI
LONG TERM...RPW &
AVIATION...EBERWINE & DELISI
MARINE...EBERWINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT THU JUN 28 2007 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-290900- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 300 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IT WILL BE HOT AND HUMID TODAY. ALSO, THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION, ANY OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN IN A SHORT TIME, LEADING TO LOCALIZED OR EVEN SCATTERED AREAS OF FLOODING, ESPECIALLY ON ROADS AND IN POOR-DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. DEZ001-NJZ015-017>019-PAZ067>071-290900- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 300 PM EDT THU JUN 28 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. IT WILL BE HOT AND HUMID TODAY. ALSO, THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. IN ADDITION, ANY OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN IN A SHORT TIME, LEADING TO LOCALIZED OR EVEN SCATTERED AREAS OF FLOODING, ESPECIALLY ON ROADS AND IN POOR-DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ430-431-450>455-290900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 300 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SUSSEX 41.21N 74.61W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN.
0155 PM TSTM WND DMG 6 NW BRANCHVILLE 41.21N 74.82W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
FRANKFORD TOWNSHIPS.
0215 PM LIGHTNING 4 S ARLINGTON HEIGHTS 40.95N 75.20W
06/27/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.
0230 PM TSTM WND DMG 6 SE PALMERTON 40.74N 75.54W
06/27/2007 NORTHAMPTON PA PUBLIC
LARGE LIMBS DOWN IN DANIELSVILLE.
0245 PM TSTM WND DMG BRANCHVILLE 41.15N 74.75W
06/27/2007 SUSSEX NJ TRAINED SPOTTER
TREES AND WIRES KNOCKED DOWN IN BRANCHVILLE.
0311 PM TSTM WND DMG NEWTON 41.05N 74.75W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
AFTERNOON.
0755 PM TSTM WND DMG 2 N SUSSEX 41.24N 74.61W
06/27/2007 SUSSEX NJ TRAINED SPOTTER
LIMBS DOWN
0810 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
06/27/2007 MONROE PA COUNTY OFFICIAL
TREES AND WIRES DOWN IN THE SOUTHERN PORTIONS OF MONROE
COUNTY
0814 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
06/27/2007 CARBON PA COUNTY OFFICIAL
TREES AND WIRES DOWN
0839 PM TSTM WND DMG 2 NW OXFORD 39.81N 76.01W
06/27/2007 CHESTER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN BETWEEN OCTORARO CREEK, ROUTE 1,
JACKSON SCHOOL ROAD, AND RT. 472
0850 PM TSTM WND DMG 2 S NORTHAMPTON 40.66N 75.49W
06/27/2007 NORTHAMPTON PA COUNTY OFFICIAL
WIRES DOWN IN HANOVER TOWNSHIP
0859 PM TSTM WND DMG 3 SE BELVIDERE 40.80N 75.03W
06/27/2007 WARREN NJ COUNTY OFFICIAL
WIRES DOWN IN WHITE TOWNSHIP NEAR HAZEN
0914 PM TSTM WND DMG RISING SUN 39.70N 76.06W
06/27/2007 CECIL MD COUNTY OFFICIAL
TREES DOWN
0915 PM TSTM WND DMG KINNELON 40.98N 74.39W
06/27/2007 MORRIS NJ COUNTY OFFICIAL
TREES DOWN
0925 PM TSTM WND DMG 5 N NEWARK 39.75N 75.76W
06/27/2007 NEW CASTLE DE COUNTY OFFICIAL
TREES/WIRES DOWN IN HOCKESSIN
0935 PM TSTM WND DMG NEWARK 39.68N 75.76W
06/27/2007 NEW CASTLE DE COUNTY OFFICIAL
LIMBS DOWN
0945 PM TSTM WND DMG MEDIA 39.92N 75.39W
06/27/2007 DELAWARE PA TRAINED SPOTTER
WIRES DOWN ON MT. ALVERNO ROAD
0952 PM TSTM WND DMG BETHEL 38.57N 75.62W
06/27/2007 SUSSEX DE COUNTY OFFICIAL
LARGE TREE DOWN ON MAIN STREET IN BETHEL
1015 PM TSTM WND DMG TRENTON 40.22N 74.76W
06/27/2007 MERCER NJ COUNTY OFFICIAL
TREES/WIRES DOWN IN SEVERAL LOCATIONS
1017 PM TSTM WND DMG LAUREL 38.56N 75.57W
06/27/2007 SUSSEX DE LAW ENFORCEMENT
TREE DOWN
1020 PM TSTM WND DMG HADDONFIELD 39.90N 75.03W
06/27/2007 CAMDEN NJ LAW ENFORCEMENT
LARGE LIMBS DOWN.
1030 PM TSTM WND DMG 8 NW PERRYVILLE 39.65N 76.18W
06/27/2007 HARFORD MD TRAINED SPOTTER
TREES DOWN AND POWER OUTAGES IN CONOWINGO
1035 PM TSTM WND DMG BRISTOL 40.10N 74.85W
06/27/2007 BUCKS PA COUNTY OFFICIAL
LARGE LIMBS DOWN
1100 PM TSTM WND DMG SOMERDALE 39.85N 75.02W
06/27/2007 CAMDEN NJ NWS EMPLOYEE
MANY TREES AND POWER LINES DOWN
&&
JJM/MDThe Dover AFB radar (KDOX), 68 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42548.